Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 28, 2021Perry County, Mississippi

NWS Mobile, AL issued this special weather statement at Jun 28, 2021, 3:46 PM CDT for Perry County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 3:46 PM CDT (20:46 UTC)
Expired
Jun 28, 2021, 4:30 PM CDT
In force
44 min
Issued by
NWS Mobile, AL

County Perry County, MS

The radar

The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1957 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1957 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

775 
WWUS84 KMOB 282046
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Mon Jun 28 2021
 
MSZ075-076-079-282130-
Perry MS-Greene MS-George MS-
346 PM CDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL
430 PM CDT...

At 345 PM CDT, the strong thunderstorm was located 8 miles south of
McLain, or 13 miles west of Lucedale, moving northwest at 25 mph.

Wind gusts of up to 40 mph will be possible with this storm.

Locations impacted include...
Beaumont, New Augusta and McLain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3133 8914 3106 8871 3090 8876 3092 8914
TIME...MOT...LOC 2045Z 114DEG 21KT 3099 8880 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 1:15 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 28, 1:15 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
115 PM CDT Mon Jun 28 2021

.NEAR TERM UPDATE...A large ridge of high pressure continues to
extend from the western Atlantic through the Eastern Seaboard/
Appalachians/Tennessee Valley region early this afternoon. The
first advisory on Tropical Depression 4 was initiated this morning
and visible satellite imagery shows the associated low level
circulation approaching the SC coast early this afternoon, while a
mid/upper level trough axis was progressing westward into
northern FL and southern GA. Looking more locally, an easterly to
southeasterly surface flow remains prevalent over our forecast
area along the southwestern fringe of the ridge of high pressure.
Forecast soundings and model analysis indicate a little less in
the way of deep layer moisture across our region early this
afternoon vs. what has been observed the past few days, with PWATs
generally between 1.5 and 1.8 inches. We are expecting lesser
convective coverage as compared to the past few days, but there
will be sufficient moisture and instability to aid in the development
of scattered showers and storms through the afternoon, especially
across central and southern portions of the area. Have maintained
30-50% coverage of showers and thunderstorms in the forecast
mainly along and to the south of a Waynesboro, MS to Florala, AL
line through the afternoon, while still holding on to 10-20%
coverage over our far northern/northwestern zones. MLCAPE values
up to around 1500-2500 J/KG will generally be located along an
axis from southeast MS through interior southwest AL/western FL
panhandle through the afternoon, and will need to monitor convective
trends for a few stronger storms capable of producing strong wind
gusts in excess of 40 mph. High temperatures look on track to
range in the upper 80s to lower 90s inland and in the mid to upper
80s along the immediate coast. Maximum heat indices should reach
into the upper 90s to around 100 degrees. A MODERATE risk of rip
currents continues along area beaches through tonight. /21

&&

.AVIATION...
18Z issuance...VFR conditions have mostly returned to the region
as of early this afternoon. A scattered to broken cumulus field
with bases between 3-5 kft AGL will develop through the afternoon.
Scattered SHRA and TSRA will also develop across portions of
southeast MS, southwest AL, and the western FL panhandle this
afternoon, with localized MVFR conditions and gusty winds possible
near the heavier convection that develops. There could be a
return to scattered to broken low stratus decks with MVFR to
localized IFR ceilings across portions of the area again early
Tuesday morning, but confidence is currently too low to put these
prevailing conditions in the KMOB/KBFM/KPNS TAFs. East to southeast
winds will increase to 8-13 knots with a few higher gusts this
afternoon. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 28, 2:20 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
220 PM CDT Mon Jun 28 2021

ALZ059-FLZ201-203-282000-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
220 PM CDT Mon Jun 28 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTHWESTERN
ESCAMBIA COUNTIES UNTIL 300 PM CDT...

At 219 PM CDT, the strong thunderstorms were located 7 miles
northeast of Molino, or 12 miles south of Century, moving northwest
at 15 mph.

Wind gusts up to 40 mph will be possible with these storms.

Locations impacted include...
Milton, Century, Molino, Point Baker and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3070 8747 3072 8748 3072 8750 3074 8753
      3076 8754 3109 8742 3079 8696 3062 8702
      3063 8706 3062 8708 3061 8707 3060 8705
TIME...MOT...LOC 1919Z 114DEG 15KT 3080 8723

CGAL
Special weather statement, Jun 28, 2:40 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 PM CDT Mon Jun 28 2021

ALZ261-MSZ076-079-282030-
Mobile Inland AL-Greene MS-George MS-
240 PM CDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE...NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES
UNTIL 330 PM CDT...

At 239 PM CDT, the strong thunderstorm was located 4 miles north of
Wilmer, or 13 miles east of Lucedale, moving west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3093 8830 3083 8834 3086 8877 3112 8865
TIME...MOT...LOC 1939Z 102DEG 13KT 3089 8836
Special weather statement, Jun 28, 3:04 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
304 PM CDT Mon Jun 28 2021

ALZ263-282045-
Mobile Central AL-
304 PM CDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 345 PM CDT...

At 303 PM CDT, the strong thunderstorm was located over Downtown
Mobile, moving west at 10 mph.

Wind gusts of up to 40 mph will be possible with this storm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Semmes, I65 And I165 and
Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3064 8831 3080 8825 3080 8814 3073 8804
      3070 8804 3071 8802 3069 8803 3070 8801
      3069 8802 3069 8801 3068 8802 3066 8803
      3066 8806 3063 8806
TIME...MOT...LOC 2003Z 112DEG 8KT 3069 8806
Special weather statement, Jun 28, 3:21 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
321 PM CDT Mon Jun 28 2021

MSZ075-076-079-282100-
Perry MS-Greene MS-George MS-
321 PM CDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
GEORGE...SOUTHEASTERN PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL
400 PM CDT...

At 320 PM CDT, the strong thunderstorm was located over Lucedale,
moving northwest at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Lucedale and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3113 8883 3093 8849 3080 8855 3085 8888
      3091 8889 3091 8890
TIME...MOT...LOC 2020Z 113DEG 13KT 3091 8861
Special weather statement, Jun 28, 3:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Mon Jun 28 2021

MSZ075-076-079-282130-
Perry MS-Greene MS-George MS-
346 PM CDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL
430 PM CDT...

At 345 PM CDT, the strong thunderstorm was located 8 miles south of
McLain, or 13 miles west of Lucedale, moving northwest at 25 mph.

Wind gusts of up to 40 mph will be possible with this storm.

Locations impacted include...
Beaumont, New Augusta and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3133 8914 3106 8871 3090 8876 3092 8914
TIME...MOT...LOC 2045Z 114DEG 21KT 3099 8880

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:04 PM CDTSpecial Weather StatementMOBMobile41 min
Jun 28, 2:20 PM CDTSpecial Weather StatementMOBSanta Rosa40 min
Jun 28, 2:40 PM CDTSpecial Weather StatementMOBGeorge50 min
Jun 28, 3:21 PM CDTSpecial Weather StatementMOBGeorge39 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.